| Catalog Number |
550514 |
| Medical Device Problem Codes |
Loss of Osseointegration (2408); Osseointegration Problem (3003)
| Health Effect - Clinical Codes |
Inflammation (1932); Pain (1994); Swelling (2091); Discomfort (2330); Depression (2361); Inadequate Osseointegration (2646); No Code Available (3191)
| Date of Event |
09/08/2014
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).Initial reporter occupation: attorney.
Event or Problem Description
Litigation alleges the patient suffers from pain, discomfort, inflammation, a popping/snapping sensation, and large amounts of toxic cobalt-chromium metal ions and particles to be released into the blood, tissue and bone.Update 12/12/2014- pfs and medical records received.After review of the medical records for mdr reportability, the patient's most recent lab results from 4/2014 indicated the cobalt level was 0.6 abd chromium level was <0.2.The stem isn't being reported at this time for the high metel ions.During the primary operation ((b)(6) 2005) a retained drill bit was removed from a previous operation.The manufactuer of the drill bit is unknown at this time.Update ad 28 aug 2018: receipt of der.It was reported that the distal portion of the srom stem was broken.Stem was well fixed.The distal spline of the stem was removed easily after the stem was removed.Stem has been broken since 2015.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.